MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 36IN(90CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON INC. ETHILON SUTURE 36IN(90CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Catalog Number F2417H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Confirm the specific number of devices (total qty actually involved with reported issue), that failed during this one event report/procedure? please confirm the specific number of patient events.Have any of these events been previously reported to ethicon? if yes, please provide complaint file number/ affiliate number.For each patient event please provide additional complaint details: event date, product code and lot number involved, procedure, event description, qty involved? was there any adverse patient outcome? if yes, was there any medical or surgical intervention performed, was procedure completed successfully and how? any sample return, etc? events reported via mw 2210968-2019-82937, 2210968-2019-82938.
 
Event or Problem Description
It was reported by a veterinarian that an animal underwent an unknown procedure on an unknown date and suture was used.The needle pulled off from the thread after a few tissue passages, without exerting excessive tension on the thread.Another device was used to complete the procedure.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch paj121, f2417h55 and no non-conformances were identified.Additional investigation summary: it was received for analysis unopened samples of product code f2417, lot paj121.The complaint sample was not received for evaluation.During the visual inspection of samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no pull off suture needle was found, and the tested samples met the finished goods requirements.

Brand Name
ETHILON SUTURE 36IN(90CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8712452
Report Number2210968-2019-82937
Device Sequence Number2247135
Product Code GAR
UDI-Device Identifier10705031238954
UDI-Public10705031238954
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberF2417H
Device Lot NumberPAJ121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date10/29/2019
Patient Sequence Number1